Aa
A
A
Close
606340 tn?1371501412
help with hair loss since memopause
I've always had very fine blonde hair but since hitting menopause it gets thinner every day! especially on the top, my bangs and temples. What have other women done to combat this and will HRT help this, I've chosen not to go that route before because I do smoke. Thank you any responders   aheart:(
Cancel
4 Answers
Page 1 of 1
Avatar universal
I see no one answered your question yet. I asked my gyn doctor about hair loss just after my total hysterectomy this past February and he told me that HRT won't help stop hair loss - as a matter of fact he said that sometimes HRT makes it worse. I'm not dealing with hair loss at the moment, but I've had bouts of TE, which is scary BTW. I mean to see handfuls of hair coming out while brushing! Usually the 2 bouts of TE I had lasted almost 6 months and I noticed it on the top and temples too. You could see a doctor about this. I don't know if you've heard of this before, but I know some women that are being treated with Spironolactone for their hair loss. It's a medication sometimes used for high blood pressure. Well, it's actually a potassium sparing diuretic. I was on it for 2 years, but was taken off of it. Anyway, the 2 years I was on it my hair grew in quite thick! :)
Comment
Cancel
Comment
Avatar universal
Comment
Comment
Comment
Post Comment
Avatar universal
What is TE?  Don't know what the short form stands for.
Comment
Cancel
Comment
Avatar universal
Comment
Comment
Comment
Post Comment
606340 tn?1371501412
This is the first chance I've had to respond, thank you for your input. No one really considers hair loss bad until it happens to them! It;s awful I will ask about the Spiro
the next visit to doctor. What is TE?  aheart:)
Comment
Cancel
Comment
Avatar universal
Comment
Comment
Comment
Post Comment
Avatar universal
TE is Telogen Effluvium which is actually not permanent hair loss. It can last up to 6 months, but I've known women that has had it longer. Stress, dieting, and let's say a death in the family can cause you to have a bout of TE. The second time I got TE I don't know what caused it because nothing stressful was going on in my life and I wasn't dieting. The first time I got TE it was caused from dieting. I went on a low carb diet and lost a lot of weight too quickly.

Yes hair loss IS awful. I wouldn't wish it on my worse enemy. I know what you are going through. It is also so scary. When I went through it that is all that was on my mind - night and day. I was constantly worrying about my hair and I HATED wash days!

Spironolactone is the generic name - Aldactone is the brand name, but it will more than likely be Spiro that would be prescribed. I would definitely ask about the Spiro.

If you need to talk just send me a private message. I know what you are going through.
Comment
Cancel
Comment
Avatar universal
Comment
Comment
Comment
Post Comment
Your Answer
Avatar universal
Answer
Do you know how to answer? Tap here to leave your answer...
Answer
Answer
Post Answer
A
A
Blank
Weight Tracker
Weight Tracker
Start Tracking Now
Menopause Community Resources